# SDR 96UAL900670

- Difficulty date: August 29, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N159UA
- Make and model: Boeing 747238B
- Aircraft serial: 21140
- Engine: Pwa JT9D7J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE FILTER BYPASS LIGHT ON, BREATHER TEMPERATURE PEGGED AT 226 DEGREES AND ENGINE SHUT DOWN.  *S/D*  ENGINE REPLACED.  TEARDOWN OF ENGINE REVEALED EVIDENCE OF FIRE IN NR 3 BEARING COMPARTMENT.  CAUSE OF FIRE UNKNOWN.
